Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 9, 2006, 5:55 PM EDT for Sullivan County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 5:55 PM EDT (21:55 UTC)
- Expired
- Sep 9, 2006, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 092154 SVRCTP PAC113-092230- /O.NEW.KCTP.SV.W.0201.060909T2155Z-060909T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 555 PM EDT SAT SEP 9 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 630 PM EDT * AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF RICKETTS GLEN STATE PARK...OR 20 MILES SOUTH OF MONROETON...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICKETTS GLEN STATE PARK AROUND 600 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4150 7644 4137 7660 4076 7576 4096 7553 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:20 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 9, 3:20 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT SAT SEP 9 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FRONT NOT MAKING MUCH NOISE YET...BUT CU POPPING OVER SC COUNTIES AGAIN...AS MOISTURE DEEPER THERE AND RESIDUAL MOISTURE FROM YESTERDAY/S SHOWERS MUST BE CONTRIBUTING SOMETHING EXTRA. WILL GO WITH SOME LOW LIKELY POPS FOR THE EVENING IN THE NRN TIER...AND CHC ELSEWHERE. RISK FOR SVR WX LOW...BUT WILL STILL HAVE TO MONITOR ANYTHING THAT GROWS TALL...AS ALL SVR PARAMETERS MARGINAL THIS EVENING. SPC SWOMCD HIGHLIGHTS OUR N/ERN COUNTIES. COLD FRONT SHOULD PUSH THROUGH TONIGHT. MINS TONIGHT WILL DEPEND ON HOW MUCH CLOUD COVER WILL LINGER...BUT FOR NOW WILL PLAY IT PC IN EAST AND MC IN WESTERN MTS AND CONTINUE TO BRING THE WINDS AROUND TO THE NE BY MORNING. CLEARING COULD TAKE PLACE ACROSS THE NORTH LATE...AND WILL KEEP IN LINE W/MOS GUIDANCE AND GO FOR MINS IN UPPER 40S N AND NEAR 60 AT KMDT. THE HEATING AND SOME HIGHER MOISTURE COULD POP A FEW SHRA OVER THE SC MTS AGAIN SUNDAY AFTN...SO WILL ADD IN A 20 POP THERE...BUT LEAVE OUT FOR THE REST OF THE AREA...WITH LLVL MOISTURE CONTINUING TO DROP AS HIGH BUILDS IN FROM THE NORTH. THE EAST FLOW IN THE MORNING COULD MAKE IT CLOUDY IN THE MTS...BUT THAT SHOULD IMPROVE AS WE HEAT AND MIX. MAXES SHOULD RUN IN THE 60S IN THE N AND W AND IN MID 70S SE. WILL KEEP FCST DRY FOR SUNDAY NIGHT...WITH MAINLY CLEAR SKIES. TEMPS SHOULD DIP A FEW DEGS COOLER THAN TONIGHT. FOG WILL FORM DOWN IN THE VALLEYS EACH MORNING. IT/S JUST THAT TIME OF YEAR. && .LONG TERM /MONDAY THROUGH SATURDAY/... AMPLIFIED UPR FLOW PATTERN OVER HIGHER LATITUDES AND GENERALLY WEAK...FLAT FLOW OVER MUCH OF THE CONUS IS FORECAST TO UNDERGO SOME INTERESTING CHANGES DURING THIS PERIOD. A CLOSED UPPER LOW IS PROGGED TO FORM OVER THE CENTRAL U.S. BY MONDAY AND DRIFT SLOWLY EAST INTO NEW ENGLAND BY THE END OF THE WEEK. THE UPPER LOW IS FORECAST TO SUPPORT AN EQUALLY SLOW MOVING SFC FRONTAL SYSTEM WHICH WILL BRING A PERIOD OR RAIN TO OUR REGION MID WEEK IF ALL GOES AS FORECAST. MONDAY WILL BE MAINLY DRY AS SFC LOW/FRONTAL SYSTEM REMAINS OVER THE LOWER OHIO AND TENNESSEE VALLEYS AND AN AREA OF HIGH PRESSURE AT THE SURFACE SITS OVER PA. A SLIGHT CHANCE OF A SHOWER IS POSSIBLE OVER WESTERN SECTIONS THROUGH MONDAY EVENING. THE PROBABILITY OF SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE FROM WEST TO EAST THROUGH THE DAY TUESDAY AS THE LOW MOVE EAST...WITH A GOOD CHANCE OF RAIN AND A FEW TSTMS PERSISTING THROUGH THURSDAY AS THE FRONTAL SYSTEM MOVES SLOWLY THROUGH PA. DRY WEATHER RETURNS FOR FRIDAY AND SATURDAY AS LONG AS THE FRONTAL SYSTEM EXITS ON SCHEDULE. && .AVIATION... CONVECTION VERY ISOLATED SO FAR...BUT EXPECT COVERAGE TO INCREASE OVER THE REGION THROUGH 00Z...THEN DIE AWAY AGAIN AS WE LOSE HEATING. MVFR VSBYS POSSIBLE IN SHRA/TSRA THIS EVENING...THEN VALLEY FOG WILL CREEP BACK IN...ESP IN AREAS THAT GET RAIN THIS EVENING AND CLEAR OUT A BIT OVERNIGHT. MVFR CLOUDS COULD BUILD IN THE SWRN TERMINALS /KJST/KAOO/ IN THE MORNING AS LIGHT WINDS CONTINUALLY VEER TONIGHT FROM W TO N TO NE BY MORNING AND MOISTURE FLOWS UPHILL. FOG SHOULD LIFT BY 14/15Z AS USUAL...AND ANY LEFTOVER LOW CLOUDS SHOULD MIX AWAY BEFORE DIURNAL CU POP OVER THE HILLTOPS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...GARTNER AVIATION...DANGELO
Hazardous weather outlook, Sep 9, 10:26 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1026 AM EDT SAT SEP 9 2006 PAZ004>006-010>012-017-018-037-041-042-101430- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1026 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHERN PENNSYLVANIA THIS AFTERNOON. THESE STORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH AND PERHAPS SMALL HAIL. THERE IS A VERY SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE WIND GUSTS OVER 50 MPH AND/OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-101430- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1026 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
In the hours before
Special weather statement, Sep 9, 2:58 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT SAT SEP 9 2006 PAZ004>006-010-011-092000- CAMERON-ELK-MCKEAN-POTTER-WARREN- 258 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...MCKEAN...POTTER AND WARREN COUNTIES... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHINGLEHOUSE TO KANE TO TIDIOUTE...MOVING EAST AT 15 TO 20 MPH. THE THUNDERSTORMS WILL BE NEAR ROULETTE AND NORWICH AROUND 330 PM...ULYSSES AND JAMES CITY AROUND 345 PM...AUSTIN AND DENTON HILL STATE PARK AROUND 400 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 66...STATE ROAD 446...STATE ROAD 449. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
Special weather statement, Sep 9, 3:20 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT SAT SEP 9 2006 PAZ010-092015- ELK- 320 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTHWEST OF KANE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PORTLAND MILLS AROUND 400 PM... RIDGWAY AROUND 410 PM AND BRANDY CAMP AROUND 415 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, Sep 9, 3:27 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 PM EDT SAT SEP 9 2006 PAZ052-057-092030- DAUPHIN-NORTHUMBERLAND- 327 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN AND NORTHUMBERLAND COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF SELINSGROVE TO 13 MILES SOUTHWEST OF SELINSGROVE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR URBAN...PILLOW AROUND 335 PM...BERRYSBURG AROUND 345 PM...GRATZ AROUND 350 PM...ELIZABETHVILLE AROUND 355 PM...WILLIAMSTOWN AND LYKENS AROUND 405 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209. HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DEVOIR
Special weather statement, Sep 9, 4:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SAT SEP 9 2006 PAZ006-011-012-037-041-092100- CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA- 402 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLINTON...LYCOMING... POTTER AND TIOGA COUNTIES... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF WELLSBORO TO 23 MILES EAST OF ST. MARYS...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR OLE BULL STATE PARK...CROSS FORK AROUND 415 PM...LEONARD HARRISON STATE PARK...LEETONIA...KETTLE CREEK STATE PARK AROUND 420 PM...TAMARACK AROUND 425 PM...MORRIS AROUND 430 PM...CEDAR RUN AROUND 435 PM...SLATE RUN AND RENOVO AROUND 440 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...STATE ROAD 120. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: DEVOIR
Special weather statement, Sep 9, 4:26 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 PM EDT SAT SEP 9 2006 PAZ010-017-092130- CLEARFIELD-ELK- 426 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD AND ELK COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF BROOKVILLE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BROCKPORT AROUND 445 PM...TREASURE LAKE AROUND 455 PM...PENFIELD AROUND 505 PM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 103 AND 115. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, Sep 9, 5:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 523 PM EDT SAT SEP 9 2006 PAZ041-042-046-092230- NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN- 523 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING AND SULLIVAN COUNTIES... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CANTON...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BARBOURS AROUND 550 PM... LINCOLN FALLS AROUND 555 PM...KETTLE CREEK GORGE AROUND 605 PM... FORKSVILLE AROUND 610 PM...EAGLES MERE AROUND 620 PM AND MUNCY VALLEY AROUND 625 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD 14. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:34 PM EDT | Flash Flood Warning | CTP | Cumberland | 3 hr |
| Sep 8, 9:15 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Sep 9, 5:40 AM EDT | Dense Fog Advisory | CTP | Adams, Bedford, Clinton, Columbia, Cumberland, Dauphin and 15 more | 4 hr |
| Sep 9, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 63 min |
| Sep 9, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.